Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz Study
May 4, 2007

Hello!

I am about three weeks into the Epzicom, Norivir and Reyataz study. After 2 weeks I have gone from 99 CD4 to 250, and from almost 200,000 viral load to 500! I am very pleased. I did get the Reyataz yellow, but after stopping the Dapsone that has lightened enough for small children to quit pointing at me!

My question is this - I am reading so much info now that PI's are typically not the first line of defense in patients like me. Have I made a bad decision? I had no resistance, so are the nukes out of the equation for me now?

On the upside, I have had ZERO side effects. In your experience with this combo, how tame or harsh is the lipo?

Thank you so much for taking the time for us!

Response from Dr. Young

Thanks for your post and for participating in the clnical study.

I'm not sure exactly which sources your reading, but both US and international treatment guidelines discuss the use of either NNRTIs (like efavirenz) or boosted PIs for first-line treatment. Indeed in our clnic, after detailed discussion with our patients about all of their options and treatment guidelines, more persons choose to start with the PI option.

It's great to hear that you have ZERO side effects-- this indeed reinforces to me (and hopefully to our readers) that you select treatment regimens on the basis of many factors (including participation in studies), moreover, that many or most patients initiating boosted PI regimens today have very few side effects. To the surprise of many, a very well designed recent study showed that boosted PIs actually caused less lipodystrophy than the commonly used efavirenz regimens; abacavir and 3TC are similarly thought to cause little additional risk of developing fat change.

So, I don't think that you've necessarily made the wrong decision at all. Since you had no resistance at baseline, so long as you have treatment success on your current abacavir/3TC (Epzicom), boosted atazanavir (Reyataz) regimen, you shouldn't have precluded the use of other nukes in the future.

I hope this helps. Thanks again for your paticipation in the study. Drop us a line from time to time and let us know how you're doing. BY



Previous
Stocrin Hypersensitivity and Nevirpine
Next
blood pressure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement